I have not been able to move the left side of my face properly since yesterday morning. I went to the doctor yesterday, and he said if it did not improve to come back, but I can not get back into the doctor. I have pain under my jaw and now feeling in my tongue on that side of my face either.
Welcome to icliniq.com.
I have read your question carefully, and I understand your concern.
1. Do you have difficulties also in closing your left eye or raising your left eyebrow
2. Did your taste change?
3. Did your doctor prescribe any medication?
4. What was your doctor's opinion yesterday, since he surely did a physical exam? Did he also check your ears?
5. Do you have other symptoms or is just the face involved?
In general, if the answer for the first two questions is yes (not smiling properly, difficulty closing the left eye and raising the left eyebrow, if you chew food on the left side, you notice the taste is changed) and the symptoms are confined just to your left side of the face, I suspect a peripheral facial nerve palsy. The management plan that you should discuss face to face with your doctor,
1. Corticosteroid treatment within 72 hours of symptoms onset. After 72 hours, I do not recommend (like Prednisolon 50 mg per day for five days, then reducing the dose gradually over five days in total 10 days of corticosteroid therapy).
2. Artificial tears during the day and eye protection during the night.
3. Nerve conduction studies after 10-14 days.
4. Physical therapy (your doctor might give you a leaflet with appropriate exercises, or you could search on youtube for Bell's palsy exercises.
I hope my answer was helpful. Feel free to contact me again if you have further questions or concerns.
Query: Hello doctor, Post a severe attack of herpes on the left shoulder, left ear (in and out), chest, and back I am now suffering from Bell's palsy on the left side. Symptoms are as follows: Cannot raise left eyebrow. Cannot tighten left nostril. Cannot move lips (left side). Left eye constantly w... Read Full >>
Answer: Hello, Welcome to icliniq.com. I suggest we do not start on steroids now as there is an active herpes infection which can flare up with steroids. Once it is six to eight weeks of Acyclovir therapy, we can start Dexamethasone 4 mg eighth hourly. However, you will have to consult your physician, di... Read Full
Query: Hello doctor, I have been having muscle twitches all around my body for about two months. First I noticed it in the legs, around my calves, arms and even on my back. It has been fairly noticeable around my shoulders, and biceps. At one point I even noticed my right eye twitching whenever I blinked,... Read Full >>
Answer: Hello, Welcome to icliniq.com. I understand your concern and would explain that the muscle twitching could be related to low vitamin D levels. For this reason, it is important to take Vitamin D supplements. I would also recommend checking vitamin B12 plasma levels for possible deficiency and perfo... Read Full
Ask your health query to a doctor online?Ask a Neurologist Now